MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-45-060-120-P6
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right popliteal artery with moderate calcification, soft plaque, 50-60% stenosis and no tortuosity via pedal access.The area had multiple prior interventions.The 4.5x60 mm supera self expanding stent system (sess) had issues going through the 6fr sheath.After 3 failed attempts to advance the sess to the desired location, the device was removed and the nose cone caught the tip of the sheath during removal.The stent began to deploy inside the sheath but was able to be removed entirely before full deployment occurred.The pedal access caused crimping of the stent.The sheath was exchanged and a new supera sess were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed mdr report, returned device analysis identified that the tip was separated and not returned.Follow up found that the account was aware of the separation, as it occurred during removal of the supera stent delivery system when the nose cone caught on the sheath.The separated tip was removed when both devices were removed together.The separated tip was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported premature activation and the reported material separation were able to be confirmed.The reported material deformation was unable to be confirmed.The reported difficult to advance and difficult to remove and were unable to be replicated in a testing environment as they were based on operational circumstances.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 6fr sheath resulted in the reported difficult to advance.During removal, the nose cone inadvertently got caught on the tip of the 6fr sheath resulting in the reported difficult to remove.Manipulation of the compromised device resulted in the device sheath to slightly retract thus resulting in the stent to inadvertently prematurely deploy and ultimately resulted in the reported material separation /noted tip jacket and inner member separations and the noted separated/torn distal marker.As reported, the tip was removed when both devices were removed together and was discarded.The reported material deformation was unable to be confirmed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Corrections: d1 ¿ brand name: updated.D2a ¿ common device name: updated.D3 ¿ name, address 1, city, postal code: updated.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19374792
Report Number2024168-2024-06218
Device Sequence Number18024564
Product Code NIP
UDI-Device Identifier08717648225949
UDI-Public(01)08717648225949(17)250430(10)3053161
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberS-45-060-120-P6
Device Catalogue NumberS-45-060-120-P6
Device Lot Number3053161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED 6FR SHEATH
Patient Age78 YR
Patient SexFemale
Patient Weight88 KG
Patient RaceWhite